Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 5, 2004, 7:58 PM CDT for Dawson County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 7:58 PM CDT (00:58 UTC)
- Expired
- Jul 5, 2004, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 060059 FFWGID NEC047-060400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 758 PM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 1100 PM CDT * AT 756 PM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM 4 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT 35 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... LEXINGTON... REPORTS OF FLOODING UP TO THE WHEEL WELLS OF CARS WAS REPORTED IN LEXINGTON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4104 10022 4072 10021 4071 9944 4104 9944 $$ NELSON
1 follow-up statement
000 WGUS73 KGID 060226 FFSGID NEC047-060300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 925 PM CDT MON JUL 5 2004 ...FLASH FLOOD WARNING FOR DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA HAS BEEN CANCELED... THUNDERSTORMS HAVE MOVED OUT OF DAWSON COUNTY AND WATER LEVELS ACROSS THE COUNTY HAVE RECEDED. NO ADDITIONAL FLOODING IS EXPECTED IN DAWSON COUNTY AT THIS TIME...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELED. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS. LAT...LON 4099 10014 4077 10017 4072 9948 4100 9949 $$ FAY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:48 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 5, 2:48 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 248 PM CDT MON JUL 05 2004 .SHORT TERM...LATEST WATER VAPOR IMAGERY REVEALS AN UNSEASONABLY STRONG UPPER WAVE JUST EXITING THE CENTRAL PLAINS WHILE FURTHER WEST ANOTHER DECENT WAVE IS MOVING SOUTHEAST OVER WYOMING. AT THE SURFACE...MORNING CONVECTION HAS LEFT A FAIRLY CHAOTIC WIND FIELD ACROSS THE AREA...ALTHOUGH PRESSURE ANALYSIS REVEALS A WEAK COLD FRONT SLIDING SOUTH ACROSS THE PANHANDLE. SOME RESIDUAL MOISTURE REMAINS ACROSS THE HIGH PLAINS AHEAD OF THIS FRONT WITH CAPE VALUES IN THE 1000 RANGE. THIS HAS ALLOWED SCATTERED CONVECTION TO ALREADY FORM ACROSS THE HIGH PLAINS THIS AFTERNOON WHICH SHOULD SET THE STAGE FOR THE NEXT ROUND OF PRECIP TONIGHT. AS THE AFOREMENTIONED FRONT/UPPER WAVE MOVE THROUGH THE REGION TONIGHT...HIGH PLAINS CONVECTION WILL LIKELY MOVE INTO AREAS WEST OF HIGHWAY 183 BY EARLY TO MID EVENING. AS THE LLJ FORMS BY 06-09Z TIME FRAME ANTICIPATE CONVECTION TO START FAVORING MOVEMENT/DEVELOPMENT MORE TOWARD NORTH CENTRAL KANSAS INSTEAD OF SOUTH CENTRAL NEBRASKA. BASED OFF OF THIS...WILL AIM THE HIGHEST PRECIP CHANCE GENERALLY SOUTH OF A LEXINGTON TO HEBRON LINE TONIGHT. SHEAR AND INSTABILITY ARE SHOWN TO BE MARGINAL BUT WITH STRONG COLD POOL GENERATION LOOKING VERY LIKELY...A SEVERE MCS IS HIGHLY PROBABLE. WIND AND TO A LESSER DEGREE HAIL WILL BE A PROBLEM AS USUAL...BUT SOME HYDRO PROBLEMS COULD EXIST AS WELL SOUTH OF INTERSTATE 80. FOR THIS REASON WILL KEEP THE FLOOD WATCH IN EFFECT THROUGH TONIGHT. EXPECT OVERNIGHT MCS TO EXIT AREA BY TOMORROW MORNING AS ASSOCIATED COLD POOL DRIVES NEW CONVECTIVE DEVELOPMENT SOUTH OF CWA. THIS SHOULD SET THE STAGE FOR A RATHER NICE DAY ACROSS THE AREA AS SUBSIDENCE BEHIND THE EXITING WAVE BRING LIGHT WINDS AND CLEARING SKIES BY AFTERNOON. TEMPERATURES WILL BE A LITTLE TRICKY BUT HIGHS RANGING FROM THE MID 70S NEAR ORD TO NEAR 80 OVER NORTH CENTRAL KANSAS. QUIET PATTERN CONTINUES INTO WEDNESDAY AS WEAK SHORT WAVE RIDGING TAKES HOLD OF AREA. THERE IS SOME POTENTIAL FOR EVENING CONVECTION AS MOISTURE BEGINS TO WRAP BACK INTO AREA...HOWEVER FORCING LOOKS WEAK AT THIS POINT AND WILL LEAVE FORECAST DRY. TEMPERATURES WILL BE A LITTLE WARMER WITH READINGS RANGING FROM THE LOWER 80S EAST TO UPPER 80S TO NEAR 90 WEST. .LONG TERM...THURSDAY TO MONDAY. UPPER FLOW TRANSITIONS SOUTHWEST AS UPPER LOW PROGRESSES FROM SOUTHERN ALBERTA NORTHEAST INTO MANITOBA. HEIGHTS RISE THURSDAY WITH SHORTWAVE RIDGING AHEAD OF NEXT APPROACHING SHORTWAVE TROF. SFC TROF DEVELOPS IN THE HIGH PLAINS...INCREASING SOUTHERLY FLOW AND WARM AIR ADVECTION. H85 TEMPS PROGGED IN THE MID/UPPER 20S BY LATE IN THE DAY...WHILE MID LEVEL CAPPING ALSO STRENGTHENS AS H7 TEMPS REACH NEAR 14C. SHLD BE MORE SEASONAL WITH TEMPS AROUND 90F. CURRENTLY HAVE LOW POPS AS SHORTWAVE LIFTS OUT OF THE CENTRAL ROCKIES...AND THIS HAS BEEN MAINTAINED...BUT WILL NEED TO MONITOR IF SHORTWAVE WILL BE STRONG ENOUGH TO BREAK THE CAP. BY FRIDAY...FLOW ALOFT FURTHER DEEPENS SOUTHWESTERLY WHILE UPPER LOW LIFTS NORTH INTO CANADA. FRONTAL BOUNDARY PUSHES SOUTH THRU THE DAKOTAS...AGAIN FOCUSING CONVECTION. MODELS SUGGESTING CONVECTION INITIATION IN SW SD/NW NEB...ORGANIZING INTO AN MCS AND TRACKING EAST FRIDAY NIGHT. LATEST MODELS TRENDING FARTHER NORTH WITH BOUNDARY SO SOUTHERN EXTENT OF CONVECTION WILL NEED TO BE WATCHED. IF CONVECTION UNFOLDS...BOUNDARY WILL BE PUSHED FARTHER SOUTH WITH CONTINUING CHANCES FOR CONVECTION INTO SATURDAY. FORECAST REMAINS DRY SUNDAY AND MONDAY FOR NOW WITH HEIGHTS RISING AGAIN. OUTSIDE CHANCES FOR CONVECTION REMAIN ALTHOUGH BOUNDARY PLACEMENT AND TIMING OF SHORTWAVES DIFFICULT TO DISCERN AT THIS POINT. && .GID WATCHES/WARNINGS/ADVISORIES... .NE...FLOOD WATCH TIL 6 AM TUE FOR AREAS S OF I80. .KS...FLOOD WATCH TIL 6 AM TUE FOR N CNTRL KS. && AWJ/FAY
Hazardous weather outlook, Jul 5, 7:24 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 724 PM CDT MON JUL 5 2004 KSZ005>007-017>019-NEZ072>077-082>087-061200- ADAMS-CLAY-FILLMORE-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY- MITCHELL-NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-THAYER-WEBSTER- 724 PM CDT MON JUL 5 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM TUESDAY... ...FLOOD WATCH IN EFFECT UNTIL 6 AM TUESDAY FOR NORTH CENTRAL KANSAS AND FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF INTERSTATE 80 AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT A MODERATE THREAT OF SEVERE WEATHER EXISTS THIS EVENING AND OVERNIGHT...WITH HAIL THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 75 MPH THE HAZARDS. A STRONG UPPER LEVEL DISTURBANCE MOVING OUT OF THE ROCKIES IN COMBINATION WITH A WEAK COLD FRONT WILL BRING ANOTHER ROUND OF THUNDERSTORMS TONIGHT. THUNDERSTORMS DEVELOPING ACROSS WESTERN NEBRASKA AND IN LOCATIONS WEST OF HIGHWAY 183 THIS EVENING... WILL SPREAD SOUTH AND EAST OVERNIGHT. HEAVY RAINFALL IS ALSO EXPECTED FROM THUNDERSTORMS AND WITH WET SOIL ALREADY IN PLACE... AREAS OF FLASH FLOODING ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SMALL CHANCES FOR THUNDERSTORMS WILL EXIST THURSDAY THROUGH SATURDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. NEZ039>041-046>049-060>064-061200- BUFFALO-DAWSON-GREELEY-HALL-HAMILTON-HOWARD-MERRICK-NANCE-POLK- SHERMAN-VALLEY-YORK- 724 PM CDT MON JUL 5 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT A MODERATE THREAT OF SEVERE WEATHER EXISTS THIS EVENING AND OVERNIGHT...WITH HAIL THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 75 MPH THE HAZARDS. A STRONG UPPER LEVEL DISTURBANCE MOVING OUT OF THE ROCKIES IN COMBINATION WITH A WEAK COLD FRONT WILL BRING ANOTHER ROUND OF THUNDERSTORMS TONIGHT. THUNDERSTORMS DEVELOPING ACROSS WESTERN NEBRASKA AND IN LOCATIONS WEST OF HIGHWAY 183 THIS EVENING... WILL SPREAD SOUTH AND EAST OVERNIGHT. HEAVY RAINFALL IS ALSO EXPECTED FROM THUNDERSTORMS AND WITH WET SOIL ALREADY IN PLACE... SOME LOCALIZED FLOODING IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SMALL CHANCES FOR THUNDERSTORMS WILL EXIST THURSDAY THROUGH SATURDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE... HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY/T
In the hours before
Local storm report, Jul 5, 7:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
717 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL LEXINGTON 40.78N 99.74W
07/05/2004 0.88 INCH DAWSON NE LAW ENFORCEMENT
&&
NELSONLocal storm report, Jul 5, 7:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 W LEXINGTON 40.78N 99.82W
07/05/2004 1.75 INCH DAWSON NE AMATEUR RADIO
&&
NELSONLocal storm report, Jul 5, 7:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
730 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM DOWNBURST LEXINGTON 40.78N 99.74W
07/05/2004 DAWSON NE AMATEUR RADIO
.75 INCHES IN 20 MINUTES
0730 PM HAIL LEXINGTON 40.78N 99.74W
07/05/2004 0.88 INCH DAWSON NE AMATEUR RADIO
HAIL NEARLY COVERING THE GROUND
&&
NELSONLocal storm report, Jul 5, 7:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
732 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL LEXINGTON 40.78N 99.74W
07/05/2004 1.75 INCH DAWSON NE TRAINED SPOTTER
&&
NELSONThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 56 min |
| Jul 5, 7:45 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 60 min |
| Jul 5, 8:02 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 58 min |
| Jul 5, 8:09 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 51 min |
| Jul 5, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 64 min |
| Jul 5, 8:28 PM CDT | Tornado Warning | GID | Buffalo | 62 min |
| Jul 5, 8:39 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 66 min |
| Jul 5, 8:40 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard | 65 min |
| Jul 5, 8:41 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 64 min |
| Jul 5, 8:49 PM CDT | Severe Thunderstorm Warning | GID | Nance | 56 min |
| Jul 5, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Adams | 66 min |
| Jul 5, 8:59 PM CDT | Tornado Warning | GID | Nance | 46 min |
| Jul 5, 9:03 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 27 min |
| Jul 5, 9:20 PM CDT | Severe Thunderstorm Warning | GID | Merrick | 55 min |
| Jul 5, 9:22 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton | 53 min |
| Jul 5, 9:33 PM CDT | Flash Flood Warning | GID | Adams, Kearney | 6 hr |
| Jul 5, 9:41 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 64 min |
| Jul 5, 9:46 PM CDT | Flash Flood Warning | GID | Clay | 6 hr |
| Jul 5, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Polk | 62 min |
| Jul 5, 10:00 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 60 min |
Nearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.